Alert archive / Oklahoma / Freeze Warnings in 2021

Freeze Warning 6, NWS Tulsa, OK

November 4, 20214 counties in Arkansas; 8 counties in Oklahoma

NWS Tulsa, OK issued this freeze warning at Nov 4, 2021, 3:46 AM CDT for 4 counties in Arkansas; 8 counties in Oklahoma. It took effect at Nov 5, 2021, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 4, 2021, 3:46 AM CDT (08:46 UTC)
In effect from
Nov 5, 2021, 1:00 AM CDT
Expired
Nov 5, 2021, 9:00 AM CDT
In force
8 hr
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Pittsburg County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 45 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1508 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

770 
WWUS74 KTSA 040846
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
346 AM CDT Thu Nov 4 2021

ARZ001-002-010-011-019-020-029-OKZ049-063-068-069-072-074>076-
041700-
/O.NEW.KTSA.FZ.W.0006.211105T0600Z-211105T1400Z/
/O.CON.KTSA.FZ.W.0005.000000T0000Z-211104T1400Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Delaware-Cherokee-Adair-Sequoyah-Haskell-Latimer-
Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Grove, Jay, 
Tahlequah, Stilwell, Sallisaw, Stigler, Wilburton, and Poteau
346 AM CDT Thu Nov 4 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY...

* WHAT...Sub-freezing temperatures as low as 30 degrees this
  morning in a few low lying, sheltered areas. More widespread
  sub-freezing temperatures are likely tonight into Friday
  morning. 

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma and northwest and west central Arkansas.

* WHEN...Until 9 AM CDT this morning...and from 1 AM to 9 AM CDT 
  Friday.

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you have plants, small trees or other tender vegetation which
could be harmed by a freeze, take the time now to protect them.
Potted plants normally left outdoors should be covered or brought
inside away from the cold. Also be sure to bring your small pets
indoors. Outdoor pets should have a warm, dry shelter with
sufficient food and fresh water.

&&

$$

OKZ053-073-041700-
/O.NEW.KTSA.FZ.W.0006.211105T0600Z-211105T1400Z/
Choctaw-Pittsburg-
Including the cities of Hugo and McAlester
346 AM CDT Thu Nov 4 2021

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Choctaw and Pittsburg Counties.

* WHEN...From 1 AM to 9 AM CDT Friday.

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you have plants, small trees or other tender vegetation which
could be harmed by a freeze, take the time now to protect them.
Potted plants normally left outdoors should be covered or brought
inside away from the cold. Also be sure to bring your small pets
indoors. Outdoor pets should have a warm, dry shelter with
sufficient food and fresh water.

&&

$$

OKZ058-041400-
/O.CON.KTSA.FZ.W.0005.000000T0000Z-211104T1400Z/
Ottawa-
Including the city of Miami
346 AM CDT Thu Nov 4 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 29 possible.

* WHERE...In Oklahoma, Ottawa, Delaware, Cherokee, Adair and 
  Sequoyah Counties. In Arkansas, Benton, Washington AR and 
  Crawford Counties.

* WHEN...From 1 AM to 9 AM CDT Thursday.

* IMPACTS...These conditions will kill plants and and other 
  tender vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you have plants, small trees or other tender vegetation which
could be harmed by a freeze, take the time now to protect them.
Potted plants normally left outdoors should be covered or brought
inside away from the cold. Also be sure to bring your small pets
indoors. Outdoor pets should have a warm, dry shelter with
sufficient food and fresh water.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
3 follow-up statements
953 
WWUS74 KTSA 041513
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1013 AM CDT Thu Nov 4 2021

ARZ001-002-010-011-019-020-029-OKZ049-053-063-068-069-072>076-
050000-
/O.CON.KTSA.FZ.W.0006.211105T0600Z-211105T1400Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Delaware-Cherokee-Adair-Sequoyah-Pittsburg-
Haskell-Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Grove, 
Jay, Tahlequah, Stilwell, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
1013 AM CDT Thu Nov 4 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
FRIDAY...

* WHAT...Sub- freezing temperatures are likely tonight into 
  Friday morning.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma and northwest and west central Arkansas.

* WHEN...From 1 AM to 9 AM CDT Friday.

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you have plants, small trees or other tender vegetation which
could be harmed by a freeze, take the time now to protect them.
Potted plants normally left outdoors should be covered or brought
inside away from the cold. Also be sure to bring your small pets
indoors. Outdoor pets should have a warm, dry shelter with
sufficient food and fresh water.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
531 
WWUS74 KTSA 041959
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
259 PM CDT Thu Nov 4 2021

ARZ001-002-010-011-019-020-029-OKZ049-053-063-068-069-072>076-
051400-
/O.CON.KTSA.FZ.W.0006.211105T0600Z-211105T1400Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Delaware-Cherokee-Adair-Sequoyah-Pittsburg-
Haskell-Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Grove, 
Jay, Tahlequah, Stilwell, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
259 PM CDT Thu Nov 4 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
FRIDAY...

* WHAT...Sub- freezing temperatures are likely tonight into Friday
  morning, especially in low lying sheltered areas.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma and northwest and west central Arkansas.

* WHEN...From 1 AM to 9 AM CDT Friday.

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you have plants, small trees or other tender vegetation which
may be harmed by a freeze, take the time now to protect them. 
Potted plants normally left outdoors should be covered or brought 
inside away from the cold. Also be sure to bring your small pets 
indoors. Outdoor pets should have a warm, dry shelter with 
sufficient food and fresh water.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
740 
WWUS74 KTSA 050805
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
305 AM CDT Fri Nov 5 2021

ARZ001-002-010-011-019-020-029-OKZ049-053-063-068-069-072>076-
051400-
/O.CON.KTSA.FZ.W.0006.000000T0000Z-211105T1400Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Delaware-Cherokee-Adair-Sequoyah-Pittsburg-
Haskell-Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Grove, 
Jay, Tahlequah, Stilwell, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
305 AM CDT Fri Nov 5 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Low temperatures around 30 degrees remain possible 
  through early Friday morning, especially in low lying sheltered 
  areas.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma and northwest and west central Arkansas.

* WHEN...From 1 AM to 9 AM CDT Friday.

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should also be taken to protect small plants and 
tender vegetation.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Nov 4, 3:40 AM CDT, 6 minutes earlier.

Area forecast discussion, Nov 4, 3:40 AM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
340 AM CDT Thu Nov 4 2021

.DISCUSSION...
Satellite trends continue to show low clouds gradually clearing
from the northeast over a large part of northwest Arkansas and
northeast Oklahoma, and to a lesser extent far southeast OK. Dew
points have remained in the upper 30s and lower 40s across the
area and as such, once radiational cooling kicks in, fog has
developed rather quickly where skies are clearing. This is also
keeping temps above freezing so far at least, but as we still have
some time before sunrise will allow the current freeze warning to
run as is with temps falling through the 30s. Model trends
continue to show low clouds will be stubborn through tonight
across northeast OK, while generally clear from southeast OK
through northwest AR. Thus there will be potential for widespread
light freeze roughly KMLC-KGRV. Have issued another freeze
warning for tonight in those areas, but at this time the potential
for a hard freeze appears very low.

A trend toward warmer temperatures will commence Friday with
increasing southerly low level flow and rising heights across the
southern plains. This will set up a nice, albeit breezy weekend
across the area, with above normal temps continuing into early
next week at least. The next system will approach the area by
mid- week resulting in a chance of showers and possibly
thunderstorms at the end of the forecast period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   56  39  61  41 /   0   0   0   0
FSM   57  34  61  36 /   0   0   0   0
MLC   56  34  60  37 /   0   0   0   0
BVO   56  38  59  39 /   0   0   0   0
FYV   56  30  58  33 /   0   0   0   0
BYV   56  30  57  35 /   0   0   0   0
MKO   53  36  58  38 /   0   0   0   0
MIO   56  36  58  39 /   0   0   0   0
F10   56  36  60  38 /   0   0   0   0
HHW   56  35  59  35 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Warning until 9 AM CDT this morning for OKZ049-058-063-
     068-069-072-074>076.

     Freeze Warning from 1 AM to 9 AM CDT Friday for OKZ049-053-063-
     068-069-072>076.

AR...Freeze Warning until 9 AM CDT this morning for ARZ001-002-010-
     011-019-020-029.

     Freeze Warning from 1 AM to 9 AM CDT Friday for ARZ001-002-010-
     011-019-020-029.

&&

SHORT TERM...14
LONG TERM....14
Hazardous weather outlook, Nov 3, 5:04 PM CDT, 10 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
504 PM CDT Wed Nov 3 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
504 PM CDT Wed Nov 3 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

POOR VISIBILITY.
	RISK...Limited.
	AREA...Northwest Arkansas and Parts of Southeast and far Eastern
			Oklahoma.
	ONSET...After Midnight.

DISCUSSION...
Cloud cover is expected to slowly scatter out overnight tonight
across northwest Arkansas and also parts of eastern Oklahoma. In
response, a light freeze is forecast over much of northwest
Arkansas and also parts of southeast and far eastern Oklahoma. A
Freeze Warning is in effect from 1 AM to 9 AM Thursday for these
locations. Precautions should be taken to protect small plants and
tender vegetation. Also within areas where cloud cover clears
tonight, patchy areas of fog will be possible late tonight into
Thursday morning.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Dense Fog Potential.
FRIDAY THROUGH TUESDAY...No Hazards.

EXTENDED DISCUSSION...
Patchy areas of fog will remain possible into Thursday morning
across parts of northwest Arkansas and also eastern Oklahoma. Freezing
temperatures are expected over a larger area Thursday night into
early Friday morning. Gusty south winds will return by early next
week with above normal temperatures.

weather.gov/tulsa contains additional information.

Nearby

Freeze Warnings in Oklahoma, 2021Freeze Warnings in Arkansas, 2021Every freeze warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.